Drug holiday?

As you may know I'm on tramadol and also gabapentin. I currently take 4 50mg tramadol a day and 900mg of gabapentin, the gabapentin isn't doing anything and I feel tramadol has less effect as obviously it has become used to my body, I'm currently thinking about taking a drug holiday it I missed a does of my tablets and my body went haywire the restlessness was the worst I've ever felt infact it was horrendous. Have any of you taking a holiday? How did you do it?and will the doctor prescribe something to help withdraw from my prescription? Any reply with greatly appreciated. Xx

7 Replies

  • Hi Lelly

    You may not have to stop taking Gabapentin and Tramadol to change to another tablet. You can take Ropinirole with Gabapentin as they are different types of medication. You then gradually withdraw the Gabapentin if you feel it's doing no good. You can also continue the Tramadol as well. My consultant gave me a small dose of Clonazepam (500mcg) to take at night to help me sleep and this works quite well.

    Good luck - we all know what you are going through.

  • Hi Lelly, I am currently weaning myself off Maxitram (extended release tramadol). I have got down to 50mg but the last little bit is slow. At first I thought tramadol was wonderful. It lifted depression, helped me sleep and was an excellent pain killer. I then experienced augmentation, needing the med earlier and it not being so effective. I also didn't 'feel like myself' and was very up and down. Personally I don't want a replacement med as I wasnt too badly affected by rls. Tramadol was prescribed for cracked ribs. GP not any help and one chemist says tramadol is great med keep on taking it and another says it is definitely addictive. The 50mg cap has 60 tiny balls and I am slowly removing more, up to 15 now. I have to use heat pads and massage to relieve rls and get me through. I am taking med at 3pm. It reaches its peak just before I go to bed so at least I get to sleep. I am drinking tonic water though I don't know that it has much effect. I plan to get myself fitter and healthier and try to worl out what my body needs. Hope you get something worked out to suit. Kind regards dot

  • Hi Annavic how are you getting on ? I take Tramodol 50mg slow release 1tab at 1 o clock and 1at 8 .00,well I was going to ring doc this morn and didn't I get fed up with what to do I still have bad nights every night but I have a sleep in the day Not that I want to ,well I have another weeks tabs then I will have to ring x

  • Hi Beady, sorry you're still not getting much relief. After my wedding fiasco I am trying to get off tramadol. I think it is keeping the rls going and also affecting my mood. At first I thought it was great. It stopped the rls (made worse by Prosac) and it lifted my mood. I also got a good nights sleep. I am down to about 40mg which I take no later than 4pm. Any later and legs go mad And can't get relief. I am sometimes taking cap at 2-3pm if need be. To take edge of I am using hot water bottle and heat pads on feet and legs to get through a couple of hours. I find tramadol gives best relief about 8pm (this is when I take at 4) so must take hours to really kick in and usually this lasts so I can get some sleep. Also taking tonic water. Don't know if it's helping but getting by. It has made me very wary of taking any meds. If I get off this I will research any drug more carefully before I put in my mouth. Going to try 1 paracetamol along with maxitram to see if any difference. Good luck with GP, mine is very charming but really hasn't a clue about rls.

  • Hi Beady, thanks for contact. Not sure where my replies are going as I have muddled them up a bit. IT skills on the wane. I have also signed in as Deedee07 when I couldn't log in as AnnaVic. Will try to sort out when my brain fog lifts. Hope your GP comes up with something helpful but they just don't have the time. I think I have more faith in this site and Google! Kind regards, AnnaVic

  • I do not know how you can even walk around taking Tramadol and Gabapentin, the second made me stagger around knocking into things.

    I hesitate to tell you as its has only been three weeks, but I have not had a RLS attack in that time simply by wearing a copper bracelet on each arm through the night.

    I do not wear them in the daytime and you do have to clean off the black marks now and again. But I am suprised myself, but having read this advice on this website, and also having two very old copper bracelets, it was worth a try.

    This of course may not work with everybody, but it is cheap to try and you are not putting these dreadful pills into your body.

    Give it a try.


  • Hi Lelly,

    I tried a drug holiday from Pramipexole. It lasted a week because the strong painkillers that my GP prescribed to help didn't really work. But I was able to reduce the amount of Pramipexole I take afterwards so I reckoned the lack of sleep was worth it in the end.

You may also like...